Alert archive / Oklahoma / Tornado Warnings in 2023
Tornado Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Feb 26, 2023, 10:05 PM CST for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2023, 10:05 PM CST (04:05 UTC)
- Expired
- Feb 26, 2023, 10:30 PM CST
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 7:32 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 470 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WFUS54 KTSA 270405
TORTSA
OKC037-107-111-270430-
/O.NEW.KTSA.TO.W.0006.230227T0405Z-230227T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1005 PM CST Sun Feb 26 2023
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southwestern Creek County in northeastern Oklahoma...
Southwestern Okmulgee County in northeastern Oklahoma...
Okfuskee County in east central Oklahoma...
* Until 1030 PM CST.
* At 1004 PM CST, a severe thunderstorm capable of producing a
tornado was located near Prague, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Okemah... Okfuskee...
Boley... Paden...
Slick... Castle...
Welty... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3572 9662 3582 9619 3549 9604 3540 9644
3546 9644 3546 9647 3545 9649 3544 9648
3543 9650 3543 9652 3546 9654 3544 9657
3543 9656 3542 9656 3541 9654 3539 9654
3541 9658 3540 9662
TIME...MOT...LOC 0404Z 251DEG 58KT 3546 9667
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MAB2 follow-up statements
477
WWUS54 KTSA 270420
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1020 PM CST Sun Feb 26 2023
OKC037-107-111-270430-
/O.CON.KTSA.TO.W.0006.000000T0000Z-230227T0430Z/
Creek OK-Okmulgee OK-Okfuskee OK-
1020 PM CST Sun Feb 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR SOUTH
CENTRAL CREEK...WEST CENTRAL OKMULGEE AND NORTHEASTERN OKFUSKEE
COUNTIES...
At 1020 PM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Castle, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Okfuskee... Slick...
Welty... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3567 9648 3582 9619 3556 9608 3550 9635
3550 9637 3556 9641 3559 9644 3562 9646
3564 9647 3565 9647 3565 9648
TIME...MOT...LOC 0420Z 251DEG 58KT 3555 9637
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$155
WWUS54 KTSA 270428
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1028 PM CST Sun Feb 26 2023
OKC037-107-111-270438-
/O.EXP.KTSA.TO.W.0006.000000T0000Z-230227T0430Z/
Creek OK-Okmulgee OK-Okfuskee OK-
1028 PM CST Sun Feb 26 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL CREEK...WEST CENTRAL
OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES WILL EXPIRE AT 1030 PM
CST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 100 AM CST for northeastern
and east central Oklahoma.
LAT...LON 3567 9648 3582 9619 3556 9608 3550 9635
3550 9637 3556 9641 3559 9644 3562 9646
3564 9647 3565 9647 3565 9648
TIME...MOT...LOC 0428Z 251DEG 58KT 3559 9624
$$
MABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Feb 26, 6:09 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 26, 6:09 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
609 PM CST Sun Feb 26 2023
...New SHORT TERM...
.SHORT TERM...
(Through tonight )
Issued at 608 PM CST Sun Feb 26 2023
Made a quick update to add a Dense Fog Advisory for far SE OK over
the next several hours. Fog has become more widespread across
eastern OK this evening in the saturated cool air on the north
side of a sharp warm front down near the Red River. Guidance
indicates that far SE OK will see more widespread dense fog for
several more hours and thus an advisory was issued. The fog
elsewhere should be more transient. The forecast for later tonight
was left unchanged. A line of severe storms is expected to sweep
across the region after 9 PM (trended a tad later than earlier
progs). Some significant severe weather is possible, especially
across northeast Oklahoma, with the latest runs of the HRRR
simulating pockets of near 80 mph wind gusts punching into NE OK.
At least marginally severe winds are possible with the squall
line over into northwest Arkansas as well shortly after midnight.
There's also some indication that gradient winds from the west
will pick up within an hour or two after the squall line and could
reach advisory intensity. Going wind advisory for the region
overnight should cover.
Lacy
&&
.LONG TERM...
(Tomorrow through Sunday)
Issued at 223 PM CST Sun Feb 26 2023
Gusty winds continue Monday with clearing skies and downslope wind
component pushing high temps above the bias correct blended
guidance. A similar warm pattern is in place Tuesday ahead of the
next cold front passing Tuesday night. A chance of rain will
spread across far southern locations Wednesday into Wednesday
night with this frontal boundary.
The next storm system has trended stronger in the latest
deterministic guidance and there is now stronger agreement in the
pattern. If this continues the precip chances for Thursday into
Friday will trend upward area wide. Cold air will be lacking with
this system however some snow potential may develop on the
backside of this system and beneath the cold mid level temps.
These details have time to be determined but the forecast will
trend in this direction.
&&
.AVIATION...
(00Z TAFS)
Issued at 515 PM CST Sun Feb 26 2023
IFR to MVFR conditions prevail this evening in advance of the severe line of
storms expected to impact the areas sites later this evening and overnight.
VFR conditions return late tonight into Monday. However, gusty west winds will
winds will continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 48 75 41 / 30 100 0 0
FSM 62 47 73 44 / 30 90 0 0
MLC 66 46 74 42 / 30 80 0 0
BVO 61 46 74 35 / 30 100 0 0
FYV 61 49 71 42 / 30 100 0 0
BYV 61 49 71 42 / 40 90 0 0
MKO 62 47 72 42 / 30 80 0 0
MIO 59 49 72 40 / 40 90 0 0
F10 63 48 73 42 / 30 90 0 0
HHW 68 49 73 42 / 20 80 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 AM CST Monday for OKZ049-053>076.
Dense Fog Advisory until 9 PM CST this evening for OKZ049-053.
AR...Wind Advisory until 6 AM CST Monday for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...30
LONG TERM....07
AVIATION...10Hazardous weather outlook, Feb 26, 5:01 PM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CST Sun Feb 26 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271200- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CST Sun Feb 26 2023 ...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...After 9 PM. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 9 PM. AREA AT GREATEST RISK...Along and north of I-44 in NE OK. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 9 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 9 PM. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 6 PM. DISCUSSION... A line of severe thunderstorms is expected to move into eastern Oklahoma this evening, and into northwest Arkansas just after midnight. Wide swaths of damaging winds are expected with some gusts in excess of 70 mph likely, especially across parts of northeast Oklahoma along and north of Interstate 44. Due to the very strong low level shear, there is potential for tornadoes to develop on the leading edge of the squall line, especially near sections of the line that bow or surge to the northeast. A strong tornado is possible. This is most likely to occur across northeast Oklahoma. Storms should begin to weaken as they move into far eastern Oklahoma and western Arkansas, though a severe wind risk will still persist after midnight in these locations. Storm motions will be very fast (around 60 mph), so flash flooding is not expected, but very heavy rainfall could still produce some brief, minor flooding, especially in urban and low lying areas. Outside of the storms, a strong gradient wind is forecast as low pressure strengthens over the Plains. Wind gusts between 40 and 50 mph will be possible at times this evening into the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...High Wind Potential. TUESDAY and WEDNESDAY...No Hazards. THURSDAY...Winter Weather Potential...High Wind Potential. FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Gusty winds will develop in the wake of the storm system Monday morning, before subsiding during the afternoon. The gusty west winds and drier air in place will raise fire weather concerns. A strong upper level storm system will swing thru the southern Plains Thursday into Friday. It may get cold enough Thursday night in the wrap-around band of precipitation for a rain/snow mix or change over to snow across northeast Oklahoma and northwest Arkansas. Some accumulation is possible, depending on how close to freezing the temperatures at the surface get. EMERGENCY MANAGEMENT PLANNING STATEMENT... Wide swaths of wind damage are possible from the line of severe storms tonight, which would require response from emergency managers and first responders. Power outages are possible as well. Expect severe weather watches and warnings this evening into the overnight hours. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:37 PM CST | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee, Pittsburg | 38 min |
| Feb 26, 10:00 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 60 min |
| Feb 26, 10:17 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 43 min |
| Feb 26, 10:27 PM CST | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Osage, Pawnee and 3 more | 48 min |
| Feb 26, 10:38 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 52 min |
| Feb 26, 10:58 PM CST | Special Weather Statement | TSA | Osage | 32 min |
| Feb 26, 10:58 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 17 min |
| Feb 26, 11:06 PM CST | Tornado Warning | TSA | Muskogee, Okmulgee, Rogers, Wagoner | 24 min |
| Feb 26, 11:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Craig, McIntosh, Mayes, Muskogee, Okmulgee and 2 more | 47 min |
| Feb 26, 11:23 PM CST | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 24 min |
| Feb 26, 11:39 PM CST | Special Weather Statement | TSA | Haskell, Latimer | 36 min |
| Feb 26, 11:51 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 3 more | 39 min |
| Feb 27, 12:01 AM CST | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Sequoyah | 29 min |
| Feb 27, 12:18 AM CST | Tornado Warning | TSA | Ottawa | 17 min |
| Feb 27, 12:20 AM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 16 min |
| Feb 27, 12:26 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Ottawa and 1 more | 49 min |
| Feb 27, 12:42 AM CST | Tornado Warning | TSA | Sequoyah | 20 min |
| Feb 27, 12:50 AM CST | Special Weather Statement | TSA | LeFlore | 25 min |
| Feb 27, 1:16 AM CST | Special Weather Statement | TSA | LeFlore | 29 min |
| Feb 27, 1:16 AM CST | Special Weather Statement | TSA | LeFlore | 29 min |
Nearby
Tornado Warnings in Oklahoma, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.